Alert archive / Georgia / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 100, NWS Tallahassee, FL

July 7, 1997Berrien County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 7, 1997, 4:07 PM EDT for Berrien County, Georgia. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 7, 1997, 4:07 PM EDT (20:07 UTC)
Expired
Jul 7, 1997, 5:00 PM EDT
In force
53 min
Issued by
NWS Tallahassee, FL
Area
Whole counties

County Berrien County, GA

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 1997-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1200 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 1997-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1200 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
735 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTLH 072010 RRA
SVRTLH
GAC019-072100-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
407 PM EDT MON JUL 7 1997
 
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  500 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTH CENTRAL GEORGIA
 
   ...EASTERN BERRIEN COUNTY
 
AT 408 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM IN BERRIEN COUNTY 9 MILES EAST OF NASHVILLE MOVING TO THE
NORTHEAST AT 5 MPH.
 
SEVERE THUNDERSTORMS PRODUCE WINDS OF 58 MPH OR HIGHER... LARGE
HAIL... DANGEROUS LIGHTNING AND VERY HEAVY RAIN.  IF YOU ARE IN THE
PATH OF THIS STORM... GO TO A SAFE PLACE IMMEDIATELY.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:50 PM EDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jul 7, 2:50 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
250 PM EDT MON JUL 7 1997

MDLS CONTINUE TO PROG WEAK S/WV TO MOVE ENE ACRS DIXIE STATES AND TO
THE MID ATLANTIC REGION DRG THE NXT 48 HRS. ETA IS MORE PRONOUNCED
WITH THIS FEATURE...MAINLY WITH RESPECT TO KEEPING ITS TRACK A LTL
FARTHER SOUTH THAN NGM. AT ANY RATE LOOKS LIKE A TYPICAL SUMMER FCST
NXT TWO DAYS...WITH ABUNDANT MSTR AVAILABLE (PWS ABOVE 1.75)...AN
UNSTABLE AIRMASS WITH AFTN MODFYD SOUNDINGS PRODUCING LIS BETTER THAN
-4. THEREFORE A SLGT/CHANCE CATEGRY FOR EVENING HRS AND CHANCE/GOOD
CHANCE OF AFTN CONVECTION NXT TWO AFTNS SEEMS ABOUT RIGHT. ALTHOUGH
WITH HIGH PRES DVLPNG OVR CNTRL GLF CSTL WTRS...AND WITH S/WV MOVG
AWAY...AND WITH WINDS BECOMING W OR EVEN NW BY WED WOULD PREFER A
LESSER CHANCE ON WED...SAY 30-40%. TEMPS SHOULD REMAIN RIGHT AROUND
CLIMO NORMS.

05

Nearby

Severe Thunderstorm Warnings in Georgia, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.